Thunderstorm Wind, Noble
- When
- August 10, 3:55 PM CST
- Where
- Noble County, 7 mi SSE of Red Rock
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.367, -97.117
Wind was measured by the Oklahoma mesonet.
21 thunderstorm wind, 14 hail, 6 flash flood, 4 high wind, 3 flood, as filed by the National Weather Service.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 1:58 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT TUE AUG 10 2004 .DISCUSSION... AFTERNOON THUNDERSTORMS HAVE DEVELOPED AGAIN TODAY OVER SOUTHWEST OKLAHOMA WHERE THERE HAS BEEN SOME WEAK BUT PERSISTENT CONVERGENCE. SCATTERED SHOWERS WILL LIKELY CONTINUE IN THE AREA THROUGH MID EVENING... BUT MAIN SHOW IS EXPECTED TO BE OVERNIGHT. EXPECT A THUNDERSTORM COMPLEX TO MOVE IN FROM THE NORTHWEST TONIGHT. WITH BETTER SUPPORT WITH AN UPPER LEVEL SHORTWAVE AND SURFACE BOUNDARY IN THE VICINITY... WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS AT LEAST THE NORTHWESTERN HALF OF THE AREA OVERNIGHT SPREADING SOUTHEAST WEDNESDAY MORNING. THERE WILL BE AREAS OF LOCALLY HEAVY RAIN WHICH WILL BE INCLUDED IN THE WORDING OF THE PACKAGE... BUT WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME SINCE MOST AREAS HAVE NOT SEEN SIGNIFICANT RAIN FOR A WHILE AND FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY HIGH. COOLER AIR WILL ALSO FILTER INTO THE AREA BEHIND THIS SURFACE FRONT AS HAS BEEN ADVERTISED FOR THE PAST FEW DAYS. NO SIGNIFICANT CHANGES IN THE EXTENDED EXCEPT TO ADJUST TEMPERATURES DOWNWARD SLIGHTLY ON SATURDAY/SUNDAY GIVEN THE PROGGED 850 MB TEMPERATURES THAT DO NOT LOOK LIKE THEY CAN SUPPORT THE MEX GUIDANCE MAX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 80 60 84 / 80 70 10 10 HOBART OK 66 80 59 85 / 80 70 10 20 WICHITA FALLS TX 70 82 61 86 / 50 60 10 10 GAGE OK 61 77 53 84 / 80 40 20 20 PONCA CITY OK 63 79 57 83 / 80 50 10 10 DURANT OK 72 83 63 85 / 40 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE AUG 10 2004
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE WESTERN
HALF OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF STATE HIGHWAY 34 AND NORTH OF
STATE HIGHWAY 33. THE SLIGHT RISK AREA IS WEST OF I-35 IN OKLAHOMA.
TIMING...
ISOLATED SEVERE STORMS MAY DEVELOP THIS AFTERNOON OR EVENING...BUT
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 11 PM THIS
EVENING THROUGH 7 AM WEDNESDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND PARTICULARLY OVERNIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON NEAR A COLD FRONT
THAT IS EXPECTED TO LIE FROM THE CENTRAL TEXAS PANHANDLE TO
SOUTHEAST OKLAHOMA BY EARLY EVENING. WEAK OUTFLOW BOUNDARIES FROM
TUESDAY MORNING STORMS IN SOUTHEAST KANSAS MAY PERSIST ACROSS
CENTRAL AND SOUTHEAST OKLAHOMA PROVIDING AN ADDITIONAL FOCUS FOR
AFTERNOON STORM DEVELOPMENT.
MORE WIDESPREAD COVERAGE OF STRONG AND SEVERE THUNDERSTORMS IS
EXPECTED FROM LATE EVENING THROUGH THE NIGHT AS ANOTHER LARGE
THUNDERSTORM COMPLEX IS LIKELY TO DEVELOP THIS EVENING OVER THE
COLORADO HIGH PLAINS AND MOVE SOUTHEAST. THIS SHOULD REACH NORTHWEST
OKLAHOMA BETWEEN 11 PM AND 1 AM AND MOVE INTO CENTRAL AND SOUTHWEST
OKLAHOMA A FEW HOURS BEFORE SUNRISE WEDNESDAY.
BECAUSE OF EXPECTED MODERATE INSTABILITY AND STRONG NORTHWEST WINDS
ALOFT OVER THE AREA...THE POTENTIAL WILL EXIST FOR SEVERE
THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS.
VERTICAL WIND SHEAR WILL INCREASE AND LIKELY MAINTAIN SEVERE STORMS
WITHIN THE STORM COMPLEX FOR MUCH OF THE NIGHT. THE PRIMARY SEVERE
WEATHER WILL BE DAMAGING WINDS FROM 60 TO 80 MPH AND VERY LARGE
HAIL. THE TORNADO THREAT IS EXPECTED TO BE LOW. THIS COMPLEX OF
STORMS IS ALSO LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL...2 TO 3
INCHES IN MANY PLACES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY LINGER INTO AT LEAST THE FIRST HALF OF THE
DAY ON WEDNESDAY ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
AND EASTERN OKLAHOMA. THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY
OR THURSDAY NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM WEDNESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 229 PM CDT TUE AUG 10 2004 OKZ023-035-101945- CADDO OK-KIOWA OK- 229 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF BOONE AT 229 PM CDT...MOVING EAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 329 PM CDT TUE AUG 10 2004 OKZ035-102045- KIOWA OK- 329 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH NORTHEAST OF COOPERTON AT 329 PM CDT...MOVING SOUTHEAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT TUE AUG 10 2004 OKZ035-102100- KIOWA OK- 344 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF GOTEBO AT 344 PM CDT...MOVING SOUTHEAST AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 445 PM CDT TUE AUG 10 2004 OKZ024-102200- CANADIAN OK- 445 PM CDT TUE AUG 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NILES AT 445 PM CDT...MOVING SOUTHEAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
The Vance AFB radar (KVNX), 99 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
21 thunderstorm wind, 14 hail, 6 flash flood, 4 high wind, 3 flood. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
Hail was reported on the east side of town.
Hail covered the ground. The hail caused damage to vehicles as well as siding, windows, and roofs of homes.
Hail was reported in southwest portion of town.
Several large tree limbs were blown down.
Numerous trees and power lines were downed along with structural damage to many buildings across town due to the strong winds. One home was destroyed and eleven received minor damage. An apartment received minor damage. Major damage was reported at seven businesses with fourteen receiving minor damage. One of those businesses was The Olde Towne Emporium which lost most of its roof. Several public buildings were damaged with the storage building for city vehicles being destroyed. Trees were also reported down on roadways and vehicles across town.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Numerous trees and power lines were downed along with some structural damage.
Numerous trees and power lines were downed across town. The hardest hit areas were in southeast sections of town near Interstate 35. Trees up to 30 feet tall were down in roads and across roofs and lawns in this area.
Strong sustained winds of 40 to 50 mph behind an area of thunderstorms occurred in west central and southwest Oklahoma. Wind gusts between 55 and 62 mph were measured in this area. The highest gust of 62 mph was measured by the Oklahoma mesonet station located 4 miles WNW of Bessie in Washita County at 0445 CST. Large tree limbs were downed in Elk City in Beckham County. Two people were also injured on Interstate 40, southeast of Elk City, when the high winds overturned the tractor trailer they were in.
Trees approximately 12 inches in diameter were blown down in the north central portion of town.
Power lines were downed near the junction of State Highway 7 and US Highway 81.
A large tree was downed near the intersection of Classen Boulevard (State Highway 77) and Tulsa Street.
A fence was blown down between Interstate 35 and Shields Boulevard.
At 6:00 am CST, the emergency manager for Oklahoma City reported that flash flooding had closed the underpass on NE 23rd Avenue at the junction of Interstate 235 in Oklahoma City. Flood depths were up to 6 feet in some places. Several motorists were stranded due to the deep water and had to be rescued by Oklahoma City emergency personnel, including a news crew from KOCO-TV in Oklahoma City.
At 6:20 am CST, the Pottawatomie County Sheriff reported 3 to 4 feet of water over U.S. Highways 270 and 177 on the south side of Shawnee, OK. In addition, floodwaters covered U.S. Highway 177 in several places between Shawnee and Tecumseh, OK.
At 7:20 am CST, the emergency manager for Midwest City, OK reported that Soldier Creek had overflowed its banks and flooded the intersections of NE 10th Street and Midwest Boulevard, and Woodside Drive and E. Reno Avenue near Joe B. Barnes Regional Park. Flood depths were deep enough to close the NE 10th Street/Midwest Boulevard intersection. Near this intersection, about 50 apartment units and several automobiles at the Fairfax Apartment complex were also flooded out during the morning of August 11, and many residents had to be evacuated and relocated. Flooding of streets and fields occurred in the regional park.In addition, flash flooding occurred at approximately 7:00 am CST after Crutcho Creek overflowed its banks near the intersection of NE 23rd Street and Air Depot Boulevard in Midwest City. The school yard and building hallways on the south side of the Crutcho School campus received shallow flooding. U.S. Interstate 40 was also closed from Air Depot Boulevard to Midwest Boulevard due to high water.At approximately 7:00 am CST, flash flooding also produced damage at Tinker Air Force Base including flooding of the Oklahoma City Air Logistics Center and damage at the base's golf course and bowling alley.
At approximately 7:00 am CST, Eldon Lynn Park in Bethany, OK was inundated by flash flooding. City crews had to use water pumps later in the day to remove the floodwaters from the park.
At approximately 7:00 am CST, flash flooding inundated the intersection of Western Avenue and North 234th Street (Sorghum Mill Road) in far northern Oklahoma County. A motorist was rescued by Edmond firefighters after her car was swept off of Western Avenue in the floodwaters. She escaped the flooding with no injuries.
At approximately 7:00 am CST, the City manager for Yukon, OK reported that flash flooding occurred in the flood plain on the north side of Yukon, and that several roads were closed for the rest of the morning on August 11.
The most significant heavy rainfall and flooding event of the month occurred during the morning and afternoon of August 11. During this period a strong upper level system and associated cold front pushed eastward through Oklahoma and produced multiple rounds of thunderstorms near and ahead of the front.The thunderstorms dropped heavy rain in a narrow swath from north central through central Oklahoma, including Garfield, Logan, Oklahoma and Pottawatomie counties. Storm total rainfall amounts ranged from 2.5 inches to near 5.0 inches. Some of the highest totals measured included: Choctaw, OK - 5.02 inches; Harrah, OK - 5.00 inches; Mulhall 1SE, OK - 4.50 inches; Guthrie 5S, OK - 4.45 inches; Spencer 3NE, OK - 4.44 inches; Edmond, OK - 4.27 inches; Lovell 3E, OK - 3.87 inches; Tinker AFB, OK - 3.80 inches; Seward 1N, OK - 3.63 inches; Arcadia, OK - 3.60 inches; Shawnee 3NNW, OK - 3.47 inches; and Enid 10E, OK - 2.79 inches.The subsequent heavy runoff produced by these rains generated flash flooding and riverine flooding in central Oklahoma in Oklahoma, Lincoln and Pottawatomie counties.Minor flooding occurred along the North Canadian River in Oklahoma County and Lincoln County near and at two forecast points in the area. The North Canadian River at Oklahoma City, OK (Britton Road Bridge) crested at 19.1 feet, 2.1 feet above flood stage, at 9:30 am CST on August 11, and remained above flood stage from 8:30 am CST to 12:30 pm CST on August 11. Further downstream, the North Canadian River near Harrah, OK crested at 15.9 feet, 1.9 feet above flood stage, at 3:30 pm CST on August 11, and remained above flood stage from 2:30 pm CST to 7:00 pm CST on August 11. The Lincoln County emergency manager reported minor flooding in agricultural fields along the North Canadian River in extreme southwestern Lincoln County during the afternoon of August 11.Deer Creek in northwest Oklahoma County also overflowed its banks during the morning of August 11, and covered Meridian Avenue. The high flows would eventually route downstream into Cottonwood Creek in Logan County, and produce moderate within-bank rises near Seward, OK and Guthrie, OK during the evening of August 11 and early morning of August 12.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417675, 5417676, 5417677, 5417678, 5417679, 5417680, 5417681, 5417682, 5417683, 5417684, 5417685, 5417686, 5417687, 5417688, 5417770, 5417771, 5417772, 5417773, 5417774, 5417775, 5417776, 5417777, 5417778, 5417779, 5417780, 5417781, 5417782, 5417783, 5417784, 5417785, 5417786, 5417788, 5417868, 5417869, 5417787, 5417870, 5417873, 5417871, 5417872, 5417878, and more.